Alert archive / Nevada / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Elko, NV

July 14, 2014Elko County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jul 14, 2014, 5:37 PM PDT for Elko County, Nevada. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 5:37 PM PDT (00:37 UTC)
Expired
Jul 14, 2014, 6:12 PM PDT
In force
35 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

County Elko County, NV

The radar

The Salt Lake City radar (KMTX), 157 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 6:00 PM PDTTSTM WND DMGWest Wendover, NVPUBLIC REPORTED ON SOCIAL MEDIA A HIGHWAY SIGN WAS BLOWN OVER IN WEST WENDOVER. A TRAINED WEATHER SPOTTER REPORTED SMALL BRANCHES DOWN AND ESTIMATED AT LEAST 50 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 0.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
4462 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WUUS55 KLKN 150037
SVRLKN
NVC007-150130-
/O.NEW.KLKN.SV.W.0002.140715T0037Z-140715T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
537 PM PDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
  THIS INCLUDES THE CITY OF WEST WENDOVER...

* UNTIL 630 PM PDT/730 PM MDT/

* AT 533 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE     
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE   
  LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF WEST         
  WENDOVER   TO WEST WENDOVER TO 21 MILES SOUTH OF WEST              
  WENDOVER...AND MOVING EAST AT 25   MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST WENDOVER...
  INTERSTATE 80 NEAR WEST WENDOVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4047 11432 4063 11438 4100 11424 4100 11403
      4076 11403 4072 11405 4071 11403 4042 11405
TIME...MOT...LOC 0035Z 280DEG 23KT 4094 11411 4083 11410
          4075 11409 4061 11408 4048 11419

$$

JRM
2 follow-up statements
185 
WWUS55 KLKN 150101
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
601 PM PDT MON JUL 14 2014

NVC007-150130-
/O.CON.KLKN.SV.W.0002.000000T0000Z-140715T0130Z/
ELKO NV-
601 PM PDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR EXTREME EAST CENTRAL ELKO COUNTY...

AT 556 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS LINE WAS LCOATED IN THE WEST 
WENDOVER AREA...MOVING EAST AT 25 MPH.

&&

LAT...LON 4048 11422 4061 11426 4087 11421 4092 11404
      4076 11403 4072 11405 4071 11403 4047 11405
TIME...MOT...LOC 0100Z 280DEG 23KT 4091 11390 4080 11389
          4072 11388 4058 11387 4045 11398

$$

JRM
040 
WWUS55 KLKN 150112
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
612 PM PDT MON JUL 14 2014

NVC007-150122-
/O.CAN.KLKN.SV.W.0002.000000T0000Z-140715T0130Z/
ELKO NV-
612 PM PDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELKO COUNTY IS
CANCELLED...
 
THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS AND ARE NO LONGER 
A THREAT. GUSTY WINDS AND BRIEF HEAVY RAIN COULD PERSIST FOR ANOTHER 
15 MINUTES. 

&&

LAT...LON 4048 11422 4061 11426 4087 11421 4092 11404
      4076 11403 4072 11405 4071 11403 4047 11405
TIME...MOT...LOC 0112Z 280DEG 23KT 4090 11380 4079 11379
          4071 11378 4057 11377 4044 11388

$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:20 PM PDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 14, 2:20 PM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
220 PM PDT MON JUL 14 2014

.SYNOPSIS...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
AND EASTERN NEVADA THIS AFTERNOON AND THIS EVENING. THUNDERSTORM
COVERAGE WILL BE LIMITED TO CENTRAL NEVADA TUESDAY, AND FURTHER
RESTRICTED TO CENTRAL NYE COUNTY WEDNESDAY. AFTERNOON TEMPERATURES
WILL COOL A FEW DEGREES EACH DAY THROUGH WEDNESDAY.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY.

RICH MONSOON MOISTURE ACROSS SOUTHERN NEVADA THIS AFTERNOON, WITH
PRECIPITABLE WATER NEAR 1.5 INCH AT LAS VEGAS, AND PW NEAR 1 INCH
HEADING NORTH THROUGH LINCOLN COUNTY AS OF NOON. NORTH OF THIS
MOISTURE SURGE, TEMPERATURES HAVE SOARED QUICKLY ACROSS NORTHERN
NEVADA. 101 DEGREES HERE AT THE OFFICE AT 1 PM, 102 DEGREES AT THE
ELKO AIRPORT AT 2 PM. INTENSE HEAT AND SLOWLY IMPROVING MOISTURE
WILL CREATE INSTABILITY ACROSS MUCH OF EASTERN AND CENTRAL NEVADA
THROUGH THIS EVENING. FIRST THUNDERSTORM FORMED NEAR JACKPOT AT
NOON, MUCH LIKE 12Z NAM SUGGESTED. NAM FORECASTS THE GREATEST
CONCENTRATION OF CONVECTION ACROSS EASTERN ELKO COUNTY THROUGH 5
PM, THEN EXPANDING ACROSS AN AUSTIN-EUREKA-ELY LINE THIS EVENING.
CURRENTLY APPEARS THUNDERSTORMS WILL BE LIMITED WEST OF THE RUBY
MOUNTAINS, BUT OUTFLOWS FROM STORMS TO THE SOUTH COULD CHANGE
THAT, AS MOISTURE ARRIVES FROM THE SOUTH THIS EVENING. MUCH BETTER
THUNDERSTORM COVERAGE EXPECTED ACROSS CENTRAL NEVADA AFTER 5 PM,
AS MOISTURE POOLS NICELY IN AND NEAR WHITE PINE COUNTY. GFS BUFR
SOUNDINGS FOR ELY THIS EVENING ARE IMPRESSIVE, WITH PW AS HIGH AS
1.4 INCH, LIFTED INDEX DOWN TO -5C, AND CAPE TO NEAR 2000 J/KG.
FLOW AND SHEAR IN CENTRAL NEVADA WILL BE WEAK THIS EVENING AND
TONIGHT, WITH THE UPPER HIGH NEARBY. AS SUCH, WITH SLOW STORM
MOVEMENT PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN AND FLASH
FLOODING. DID MENTION HEAVY RAIN POTENTIAL IN THE GRIDS THROUGH
TONIGHT FOR NYE AND WHITE PINE COUNTIES. MEANWHILE TONIGHT, DRIER
MORE STABLE AIR WILL BEGIN FILTERING INTO NORTHERN NEVADA FOR DRY
WEATHER AND DECREASING CLOUDS.

TUESDAY...WEATHER PATTERN CHANGES ACROSS NEVADA, AS HIGH PRESSURE
WEAKENS, AND REORIENTS INTO A NW-SE FASHION ACROSS THE GREAT
BASIN. THIS CHANGE IN THE FLOW WILL IMPORT DRIER MORE STABLE AIR
INTO NORTHERN NEVADA, WITH A DRY FORECAST FOR AREAS NORTH OF I-80.
THE WEAKENING HIGH PRESSURE AND LOWERING THICKNESS WILL ALLOW
TEMPERATURES TO RELAX FROM MONDAY'S INTENSE HEAT, DROPPING ABOUT
5-10 DEGREES. STILL HOT, BUT MORE BEARABLE WITH HIGHS IN THE MID
90S ACROSS NORTHERN NEVADA.

REGARDING CENTRAL NEVADA...RICH MONSOON MOISTURE WILL PERSIST,
WITH PW HANGING ON NEAR 1 INCH FOR ONE MORE DAY. NAM AND GFS BOTH
FORECAST STRONG INSTABILITY ACROSS NYE, WHITE PINE, SOUTHERN
LANDER AND SOUTHERN EUREKA COUNTIES. SCATTERED TO NUMEROUS
THUNDERSTORMS ARE EXPECTED IN THESE ZONES TUESDAY AFTERNOON AND
EVENING, WITH LOCALLY HEAVY RAIN LIKELY. STORM MOTION INCREASES A
BIT AS HIGH PRESSURE RELOCATES TO THE WEST, UP TO ABOUT 10 MPH.
STILL PRETTY SLOW, SO FLASH FLOODING CONCERNS WILL CONTINUE. WITH
THE CLOUDS AND RAIN, MANY CENTRAL NEVADA VALLEYS WILL HOLD IN THE
UPPER 80S.

WEDNESDAY...HIGH PRESSURE WEAKENS FURTHER, ALLOWING A COOLER N/NW
FLOW IN NEVADA. THICKNESS DECREASES SOME MORE, DROPPING VALLEY
HIGH TEMPERATURES TO THE LOWER 90S. ACTUALLY NEAR NORMAL FOR MID-
JULY. DRIER AIR MAKES SIGNIFICANT PROGRESS INTO NEVADA, WITH PW
FALLING BELOW 0.50 INCH ACROSS MUCH OF THE CWA. WITH MOISTURE AND
INSTABILITY DEPLETED, POPS WERE REDUCED TO ZERO. THE EXCEPTION IS
NYE COUNTY, WHERE GFS HANGS ONTO PW NEAR 1 INCH AT TONOPAH. KEPT
SCATTERED THUNDERSTORMS MENTIONED IN THE SW CWA.

TURNER

.LONG TERM...THURSDAY THROUGH NEXT MONDAY. 500MB ELONGATED RIDGE
AXIS OVER THE DESERT SW...WILL SHIFT BACK TO A 4-CORNERS HIGH BY THE
END OF THE PERIOD. FORECAST CONFIDENCE IS AS GOOD AS IT CAN GET FOR
THIS TIME OF YEAR...WITH ALL GUIDANCE HANDLING THE 500MB HEIGHT
FIELDS IN A SIMILAR MATTER. TEMPS WILL REMAIN ABOVE AVERAGE FOR THIS
TIME OF YEAR WITH NEAR AVERAGE PRECIPITATION.

NO REAL LARGE SCALE SUB-TROPICAL PUSHES SEEN AT THIS TIME IN THE
EXTENDED...WITH THAT SAID IT WON'T BE ENTIRELY DRY EITHER. BY
THURSDAY NAM/ECMWF/GFS ARE ALL SHOWING MOISTURE ADVECTING INTO
NEVADA FROM THE WEST...WHICH ISN'T A TYPICAL DIRECTION...BUT PWAT
VALUES WILL CLIMB OVER .75"...THIS WILL LEAD TO ISOLATED COVERAGE
WITH A MIX OF DRY/WET STORMS ACROSS THE REGION. CURRENTLY LOOKS DRY
FOR EASTERN NEVADA...BUT STILL 3 DAYS OUT. FRIDAY THROUGH SATURDAY
LOOKS LIKE THE CENTRAL NEVADA CONVERGE ZONE WILL DEVELOP WITH
AFTERNOON CONVECTION EACH DAY FAVORING CENTRAL NEVADA. COULD BE A
SHORT DRY PERIOD SUNDAY INTO MONDAY AS 500MB RIDGE SHIFTS TO THE
SOUTH AND SOME SW FLOWS DEVELOPS. THIS COULD PUSH DRY AIR INTO THE
CWA. OVERALL IT WILL REMAIN HOT WITH HIGHS IN THE MID-90S AND LOWS
IN THE 50S THROUGH THIS PERIOD...WITH RELATIVELY LIGHT WEST TO
SOUTHWEST WINDS.

&&

.AVIATION...HOT AND DRY WITH DRY MICROBURSTS POSSIBLE THIS AFTERNOON
AND EVENING AT KELY/KEKO/KTPH. THE HIGHEST PROBABILITY WILL BE AT
KELY AFTER 00Z THIS EVENING. ANY STORM NEAR A TAF TERMINAL COULD
HAVE GUSTS NEAR 50MPH AS LOW-LEVEL DRY AIR IS PLENTIFUL. TOMORROW
THUNDERSTORM ACTIVITY WILL PUSH FURTHER SOUTH AND ONLY KELY/KTPH
WILL HAVE A CHANCE FOR AFTERNOON THUNDERSTORMS. WINDS WILL BE GUSTY
OUT OF THE NORTHWEST...ESPECIALLY OVER KEKO.

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS EASTERN AND CENTRAL NEVADA THROUGH THIS EVENING. A MIX OF
WET AND DRY CONVECTION IS EXPECTED FOR THE NEXT SEVERAL HOURS, AS
MONSOON MOISTURE GRADUALLY IMPROVES. ISOLATED DRY LIGHTNING MOST
PROBABLE ON THE NW PERIPHERY OF THE MOISTURE SURGE, NEAR FWZ 468.
MOST INTENSE CONVECTION THROUGH MIDNIGHT WILL BE ALONG AND EAST OF
THE RUBY MOUNTAINS, AND ALONG U.S. HIGHWAY 50. THESE STORMS WILL
TREND WET THROUGH THIS EVENING, AS MOISTURE INCREASES. SLOW STORM
MOVEMENT WILL ALSO MINIMIZE DRY LIGHTNING CONCERNS. AS ALWAYS,
LIGHTNING STRIKES OUTSIDE OF RAIN CORES WILL CREATE A NEW FIRE
START HAZARD. STRONGEST STORMS WILL ALSO PRODUCE GUSTY ERRATIC
OUTFLOW WINDS TO 55 MPH.

TUESDAY...DRIER STABLE AIR INVADES NORTHERN NEVADA, WITH NO
CONVECTION NORTH OF I-80. MONSOON MOISTURE HANGS ON ACROSS CENTRAL
NEVADA, FOR ANOTHER ROUND OF SCATTERED TO NUMEROUS STORMS ACROSS
FWZ 455 AND 457. LOCALLY HEAVY RAIN LIKELY IN THESE ZONES, WITH
ISOLATED DRY LIGHTNING AGAIN ON THE NORTHERN EDGE, PERHAPS AS FAR
NORTH AS THE RUBY MOUNTAINS.

WEDNESDAY...DRIER AIR INVADES MUCH OF NEVADA, WITH MOISTURE AND
INSTABILITY DEPLETED. THE ONLY EXCEPTION WILL BE ISOLATED TO
SCATTERED THUNDERSTORMS REDEVELOPING ACROSS NYE COUNTY AND FWZ
457, MAINLY NEAR TONOPAH. ALL OTHER FWZ DRY AND A BIT COOLER.

TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/95/95/99

In the hours before

Special weather statement, Jul 14, 3:54 PM PDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
354 PM PDT MON JUL 14 2014

NVZ035-142345-
WHITE PINE COUNTY NV-
354 PM PDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE PINE COUNTY UNTIL
445 PM PDT...

AT 349 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF SCHELLBOURNE...MOVING EAST
AT 10 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
MOTORISTS TRAVELING ALONG HIGHWAY 93 SHOULD BE PREPARED FOR SUDDEN
STRONG WIND GUSTS FROM THESE THUNDERSTORMS.

* LOCATIONS IMPACTED INCLUDE...
   SCHELLBOURNE...
   US HIGHWAY 93...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3996 11478 3989 11456 3969 11449 3964 11479
      3967 11486 3974 11489
TIME...MOT...LOC 2253Z 250DEG 7KT 3972 11477

JRM
Special weather statement, Jul 14, 4:17 PM PDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
417 PM PDT MON JUL 14 2014

NVZ035-150000-
WHITE PINE COUNTY NV-
417 PM PDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL
500 PM PDT...

AT 412 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELY.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   ELY AND ELY AIRPORT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3926 11465 3904 11480 3918 11505 3934 11494
TIME...MOT...LOC 2317Z 195DEG 2KT 3922 11489

JRM
Special weather statement, Jul 14, 4:28 PM PDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
428 PM PDT MON JUL 14 2014

NVZ031-150000-
NORTHERN ELKO COUNTY NV-
428 PM PDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 500 PM
PDT...

AT 426 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTH OF CONTACT...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF CENTRAL ELKO COUNTY.

&&

LAT...LON 4161 11455 4138 11457 4142 11487 4160 11485
TIME...MOT...LOC 2327Z 273DEG 3KT 4150 11474

DD
Special weather statement, Jul 14, 4:37 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
437 PM PDT MON JUL 14 2014

NVZ037-150000-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
437 PM PDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LANDER COUNTY UNTIL 500
PM PDT...

AT 433 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF NEW PASS SUMMIT...MOVING
NORTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...AND PEA SIZE HAIL.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...U.S. HIGHWAY 50 WEST
OF AUSTIN NEVADA.

&&

LAT...LON 3966 11733 3956 11707 3937 11723 3945 11744
TIME...MOT...LOC 2336Z 207DEG 3KT 3949 11728

DD
Special weather statement, Jul 14, 5:10 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
510 PM PDT MON JUL 14 2014

NVZ033-039-150100-
SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-
510 PM PDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 600 PM
PDT...

AT 505 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF OASIS...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
MOTORISTS SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS IMPACTING
INTERSTATE 80.

* LOCATIONS IMPACTED INCLUDE...
   WEST WENDOVER...
   SILVER ZONE PASS...
   INTERSTATE 80 NEAR SILVER ZONE PASS TO WENDOVER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4073 11415 4083 11440 4086 11442 4097 11445
      4103 11404 4100 11403 4073 11404
TIME...MOT...LOC 0009Z 264DEG 18KT 4090 11431

JRM
Special weather statement, Jul 14, 5:33 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
533 PM PDT MON JUL 14 2014

NVZ036-150100-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
533 PM PDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA
COUNTIES UNTIL 600 PM PDT...

AT 525 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF CRESCENT VALLEY...MOVING
NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN EUREKA COUNTY...
  RURAL EASTERN LANDER COUNTY...

&&

LAT...LON 4034 11651 4022 11643 4014 11662 4027 11672
TIME...MOT...LOC 0030Z 240DEG 7KT 4023 11660

91

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:10 PM PDTSpecial Weather StatementLKN50 min
Jul 14, 5:33 PM PDTSpecial Weather StatementLKNEureka27 min
Jul 14, 6:39 PM PDTSpecial Weather StatementLKN36 min
Jul 14, 6:40 PM PDTSpecial Weather StatementLKN35 min
Jul 15, 10:04 AM PDTFlash Flood WatchLKNEureka, Lander, Nye, White Pine10 hr
Jul 15, 12:55 PM PDTSpecial Weather StatementLKN35 min
Jul 15, 1:08 PM PDTSpecial Weather StatementLKN22 min
Jul 15, 1:26 PM PDTSpecial Weather StatementLKN34 min
Jul 15, 1:38 PM PDTSpecial Weather StatementLKN22 min
Jul 15, 2:01 PM PDTSpecial Weather StatementLKN29 min
Jul 15, 2:12 PM PDTAreal Flood AdvisoryLKNNye3 hr
Jul 15, 2:16 PM PDTAreal Flood AdvisoryLKNNye3 hr
Jul 15, 2:37 PM PDTAreal Flood AdvisoryLKNEureka3 hr
Jul 15, 2:46 PM PDTSpecial Weather StatementLKN59 min
Jul 15, 2:58 PM PDTFlash Flood WarningLKNNye3 hr
Jul 15, 2:59 PM PDTFlash Flood WarningLKNNye3 hr
Jul 15, 3:32 PM PDTAreal Flood AdvisoryLKNNye3 hr
Jul 15, 3:42 PM PDTAreal Flood AdvisoryLKNWhite Pine3 hr
Jul 15, 4:35 PM PDTSpecial Weather StatementLKN40 min
Jul 15, 4:56 PM PDTFlash Flood WarningLKNNye3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.